Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Non-periodic explicit homogenization and reduction of dimension: the linear case
KTH, Superseded Departments, Mathematics.ORCID iD: 0000-0002-3125-3030
2003 (English)In: IMA Journal of Applied Mathematics, ISSN 0272-4960, E-ISSN 1464-3634, Vol. 68, no 3, 269-298 p.Article in journal (Refereed) Published
Abstract [en]

The aim of this paper is to give explicit limit expressions, for diffusion equations involving a small parameter epsilon, describing both nonperiodic homogenization and reduction of dimension. In other words, we give the limit behaviour, when epsilon tends to zero, of the diffusion equation in a thin domain, with thickness of order epsilon, when the coefficients of the equation also depend on epsilon and may present rapid, nonperiodic oscillations, provided they satisfy a suitable compensated compactness condition. We consider two kinds of reduction of dimension: the case of thin plates (3D --> 2D) and the case of thin cylinders (3D --> 1D). In particular, we give the limit diffusion equation for laminated plates. This is completely explicit and requires no special assumption, except stratification. In the case of thin cylinders, the formulae are less explicit, but we also indicate some simple applications.

Place, publisher, year, edition, pages
2003. Vol. 68, no 3, 269-298 p.
Keyword [en]
homogenization, reduction of dimension, compensated compactness, monotone problems, cylinders, model, convergence
Identifiers
URN: urn:nbn:se:kth:diva-22514ISI: 000182955300003OAI: oai:DiVA.org:kth-22514DiVA: diva2:341212
Note
QC 20100525Available from: 2010-08-10 Created: 2010-08-10 Last updated: 2017-12-12Bibliographically approved

Open Access in DiVA

No full text

Authority records BETA

Gustafsson, Björn

Search in DiVA

By author/editor
Gustafsson, Björn
By organisation
Mathematics
In the same journal
IMA Journal of Applied Mathematics

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 23 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf